It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Foot & Ankle Problems Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 12-19-2003, 12:10 AM   #1
Veteran
(female)
 
Join Date: Aug 2003
Posts: 304
sealover HB Usersealover HB User
Unhappy Cortisone injection...is this normal?

Eleven hours ago my podiatrist gave me a cortisone injection on the top of my foot in the intermetatarsal space between my 1st and 2nd toes. The 1st and 2nd toes are still awfully numb and feel very uncomfortable from the injection. I thought that by now, 11 hours later, some of the numbness and pain from the injection would have subsided. So now because of the numbness and discomfort, I am having a hard time walking normally.

Is what I'm experiencing normal? How long does it usually take for the numbness and discomfort caused by a cortisone injection to go away?

A few weeks ago I had my first cortisone injection in the intermetatarsal space between the 2nd and 3rd toes, and I only felt numbness in the 2nd toe, and that numb sensation went away quickly.

Any comments are appreciated, as I'm worried about this.

Last edited by sealover; 12-19-2003 at 12:11 AM.

 
Old 12-19-2003, 06:33 AM   #2
Member
 
Join Date: Sep 2003
Location: chicago, il
Posts: 61
Ami72 HB User
Re: Cortisone injection...is this normal?

Quote:
Originally Posted by sealover
Eleven hours ago my podiatrist gave me a cortisone injection on the top of my foot in the intermetatarsal space between my 1st and 2nd toes. The 1st and 2nd toes are still awfully numb and feel very uncomfortable from the injection. I thought that by now, 11 hours later, some of the numbness and pain from the injection would have subsided. So now because of the numbness and discomfort, I am having a hard time walking normally.

Is what I'm experiencing normal? How long does it usually take for the numbness and discomfort caused by a cortisone injection to go away?

A few weeks ago I had my first cortisone injection in the intermetatarsal space between the 2nd and 3rd toes, and I only felt numbness in the 2nd toe, and that numb sensation went away quickly.

Any comments are appreciated, as I'm worried about this.
I had cortisone injections in the same spot last year, and I didn't walk normally for about 1 week. My feet hurt so much after the shots! I didn't really have numbness though, but it was really difficult to walk properly. The shots didn't even help my problem, and seemed to exacerbate it for awhile. However, you should start feeling more normal in a week. If not, I would go back to your doctor to see what the problem may be. Personally, I am not a fan of cortisone shots, and I wouldn't get them ever again!

 
Sponsors Lightbulb
   
Old 12-19-2003, 12:32 PM   #3
Senior Member
 
Join Date: Oct 2003
Posts: 214
CJBermuda HB User
Re: Cortisone injection...is this normal?

HEllo,

I had a cortisone shot a week ago, the numb feeling wore off after 5 days. It is normal for it to last that long. This was my 3 injection. I had a hard time walking properly as well. It will go away eventually. Take your time...

CJ...

 
Old 12-20-2003, 12:29 AM   #4
Veteran
(female)
 
Join Date: Aug 2003
Posts: 304
sealover HB Usersealover HB User
Re: Cortisone injection...is this normal?

Thanks for the responses, as you've helped me feel more at ease about my symptoms.

I spent most of the day and evening today in bed resting/sleeping because I had problems sleeping all last night because of the side effects from the cortisone injection, and when I woke up tonight, there was a significant improvement with regards to the numbness and pain from the injection; I don't sense any numbness, though I haven't touched the area with my hands yet. All of a sudden I am walking without really limping. I'm really happy about this because my foot was feeling extremely uncomfortable before I took a long day's rest in bed. From the degree of numbness I was feeling, I thought this numbness would have lasted for at least a few days.

Anyway, I don't understand why some people who have a cortisone shot experience numbness or other similar problems from the injection for a few days to a week, yet other people only experience about 24 hours of discomfort. Is it the amount of cortisone or strength of cortisone administered that makes a difference?

 
Old 12-20-2003, 11:40 PM   #5
Veteran
(female)
 
Join Date: Aug 2003
Posts: 304
sealover HB Usersealover HB User
Re: Cortisone injection...is this normal?

Quick update: I don't think this latest cortisone injection helped much because I don't notice any difference in tingling & discomfort in my 2nd toe, in fact, I feel more tingling than before the cortisone injection. Then again, I cannot see inside my foot to be able to tell if the injection may have helped improve the abnormal area shown on the MRI.

 
Old 12-22-2003, 04:58 AM   #6
Senior Member
 
Join Date: Oct 2003
Posts: 214
CJBermuda HB User
Re: Cortisone injection...is this normal?

Sealover what kind of side effects did you have, I am interested in learning?

Not all cortisone injections are the same, I know that my Dr. mixed it with an anesthetic which is why it numbs the area..

 
Old 12-22-2003, 11:10 PM   #7
Veteran
(female)
 
Join Date: Aug 2003
Posts: 304
sealover HB Usersealover HB User
Re: Cortisone injection...is this normal?

Quote:
Originally Posted by CJBermuda
Sealover what kind of side effects did you have, I am interested in learning?

Not all cortisone injections are the same, I know that my Dr. mixed it with an anesthetic which is why it numbs the area..
CJBermuda, since I am new to receiving cortisone injections (only had 2 so far), I thought that what I was experiencing with the latest injection was abnormal, and the thought that scared me was "what if this numb sensation doesn't go away?" Well, the numbness went away within 24 hours.

Anyway, to answer your question, right after I received the cortisone injection, my 1st and 2nd toes became totally numb and were quite uncomfortable, in a painful way, to walk on. I had trouble moving my toes. I also had a tight, cramped feeling in my forefoot. However, the cortisone injection hasn't seemed to do much to help the tingling that I continue to feel in my 2nd toe since the injury.

 
Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
Cortisone injection - is this normal? roseyone60 Drug Interactions / Side Effects 4 11-21-2009 09:15 AM
cortisone injection questions roseyone60 General Health 3 11-20-2009 06:48 PM
Hip bursitis and cortisone injection kiwibird Arthritis 13 02-17-2009 06:39 PM
how long will cortisone injection cause elevated bgs? beanstock Diabetes 9 10-08-2008 02:22 PM
Cortisone injection causing fat pad atrophy in ball of foot? sealover Foot & Ankle Problems 8 06-04-2008 08:16 PM




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Join Our Newsletter

Stay healthy through tips curated by our health experts.

Whoops,

There was a problem adding your email Try again

Thank You

Your email has been added








TOP THANKED CONTRIBUTORS



roxygirl1 (187), Zerk (133), Titchou (129), Missyluke (121), Hollywood48 (118), ginger62 (97), LadyKanner (97), LisaBdot (83), AdkLizard46 (55), janewhite1 (52)

Site Wide Totals

teteri66 (1164), MSJayhawk (997), Apollo123 (898), Titchou (833), janewhite1 (823), Gabriel (758), ladybud (745), sammy64 (666), midwest1 (665), BlueSkies14 (610)



All times are GMT -7. The time now is 01:18 PM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!